Alert archive / Florida / Wind Chill Advisories in 2012

Wind Chill Advisory 3, NWS Tampa Bay, FL

December 21, 20126 counties in Florida

NWS Tampa Bay, FL issued this wind chill advisory at Dec 21, 2012, 1:42 PM EST for 6 counties in Florida. It took effect at Dec 21, 2012, 11:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 1:42 PM EST (18:42 UTC)
In effect from
Dec 21, 2012, 11:00 PM EST
Expired
Dec 22, 2012, 9:00 AM EST
In force
10 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
-143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WWUS42 KTBW 211842
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
142 PM EST FRI DEC 21 2012

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST SATURDAY...

.COLD TEMPERATURES AND NORTHERLY WINDS OVERNIGHT WILL COMBINE TO
PRODUCE LOW WIND CHILL READINGS LATER THIS EVENING THROUGH EARLY
SATURDAY MORNING. 

FLZ039-042-043-048>052-055>057-060>062-065-221400-
/O.NEW.KTBW.WC.Y.0003.121222T0400Z-121222T1400Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE...
ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
142 PM EST FRI DEC 21 2012

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 9 AM EST SATURDAY. 

* WIND CHILL VALUES...23 TO 28 DEGREES NORTH OF TAMPA BAY AND
  ACROSS INTERIOR AREAS TO THE SOUTH OF I-4. 28-34 DEGREES CLOSER
  TO THE COAST FROM TAMPA BAY SOUTHWARD ALONG THE SUN COAST.

* TIMING...LATE FRIDAY EVENING THROUGH EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST
AND SUMTER COUNTY.

&&

$$
1 follow-up statement
024 
WWUS42 KTBW 221402
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
902 AM EST SAT DEC 22 2012

...WIND CHILL ADVISORY HAS EXPIRED...

.DAYTIME HEATING AND LIGHTER WINDS WILL RESULT IN WIND CHILLS
RISING ABOVE ADVISORY CRITERIA FOR THE REST OF THE DAY.

FLZ039-042-043-048>052-055>057-060>062-065-221515-
/O.EXP.KTBW.WC.Y.0003.000000T0000Z-121222T1400Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE...
ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
902 AM EST SAT DEC 22 2012

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES ARE RISING AND WIND CHILL VALUES NO LONGER MEET
ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 21, 10:55 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 21, 10:55 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1055 AM EST FRI DEC 21 2012

...A WINTER FEEL TO THE FORECAST THE NEXT COUPLE OF DAYS...

.UPDATE...
15Z WATER VAPOR AND H4 RAP ANALYSIS CONTINUES TO SHOW A HIGHLY
AMPLIFIED UPPER LEVEL PATTERN OVER THE CONUS. PATTERN CONSISTS OF
TROUGHING BEGINNING TO MOVE ASHORE ALONG THE PACIFIC COASTLINE
FOLLOWED DOWNSTREAM BY LONGWAVE RIDGING ACROSS THE INTERMOUNTAIN
WEST AND HIGH PLAINS. THE FLOW THE SHARPLY DIPS BACK TO THE SOUTH
INTO AND IMPRESSIVE NEGATIVELY TILTED TROUGH AND CLOSED LOW FEATURE
COVERING THE EASTERN THIRD OF THE NATION. ASSOCIATED WITH THIS
PARENT ENERGY WE FIND STRONG 982MB SURFACE LOW PRESSURE OVER THE
NORTHEASTERN STATES WITH A COLD FRONT TRAILING OFF THE ATLANTIC
SEABOARD ALL THE WAY DOWN TO THE THE BAHAMAS AND CENTRAL CUBA.

THIS COLD FRONT RAPIDLY PUSHED ACROSS OUR FORECAST AREA LAST NIGHT
WITH A NARROW BAND OF CONVECTION. THAT RAINFALL IS LONG GONE AS A
MUCH COLDER AND DRIER AIRMASS IS ARRIVING ON GUSTY NORTHWEST WINDS.
TIME-HEIGHT ANALYSIS SHOWS A DEEP LAYER OF VERY DRY AIR ABOVE THE
SURFACE THROUGH THE REMAINDER OF THE DAY THAT WILL KEEP OUR SKIES
CLEAR TO MOSTLY CLEAR. DESPITE THE ABUNDANT SUNSHINE AND GOOD
MIXING...THE CAA WILL SLOW THE TEMPERATURE RISE AND EXPECT HIGH
TEMPS TO STRUGGLE TOWARD 60 NORTH OF BROOKSVILLE AND ONLY INTO THE
LOWER/MIDDLE 60S FURTHER SOUTH. THE STRONG NW WINDS UP TO 30 KNOTS
IS PUSHING A DECENT SWELL TOWARD THE COAST AND SURF HEIGHTS AT AREA
BEACHES HAVE REACHED 4-6 FEET PROMPTING A HIGH SURF ADVISORY THROUGH
THE REMAINDER OF THE AFTERNOON/EARLY EVENING. THE RIP CURRENT RISK
IS ALSO HIGH AS A RESULT OF THIS SURF.

TONIGHT...A COLD/CHILLY NIGHT ON TAP. HIGH PRESSURE WILL STILL BE
CENTERED WELL TO OUR WEST. THERE IS A RIDGE AXIS THAT EXTENDS OVER
TOWARD US...BUT THE GRADIENT WILL NOT RELAX ENOUGH OVER MUCH OF THE
AREA TO ALLOW FOR MUCH OF A RADIATIVE COMPONENT TO THE TEMPERATURE
DROP. WILL BE LOOKING AT MORE OF AN ADVECTION DROP IN TEMPS WITH
SOME COLD AIR DRAINAGE FROM THE NORTH DOWN THE PENINSULA. CURRENT
FORECAST IS LOOKING FOR WIDESPREAD LOWER TO MIDDLE 30S AWAY FROM THE
IMMEDIATE COAST...AND EVEN COLDER (MID 20S TO AROUND 30) OVER THE
INTERIOR NATURE COAST ZONES. A FREEZE WARNING REMAINS IN EFFECT FOR
THE NATURE COAST ZONES LATE TONIGHT INTO EARLY SATURDAY MORNING FOR
SEVERAL HOURS OF SUB-FREEZING TEMPS. ALTHOUGH A FREEZE WARNING IS
NOT CURRENTLY IN EFFECT FURTHER SOUTH...TEMPERATURES MAY BRIEFLY
APPROACH 32 IN SPOTS. DEWPOINT DEPRESSIONS LATE TONIGHT ARE 6-10C
WHICH ALONG WITH A LIGHT WIND SHOULD PREVENT ANY SIGNIFICANT FROST
FORMATION. AN APPROACHING UPPER LEVEL JET FROM THE NORTHWEST WILL
LIKELY BRING IN SOME THIN HIGH CLOUDS FROM THE WEST DURING THE
OVERNIGHT...HOWEVER WITH THIS NOT BEING A RADIATIONAL COOLING
EVENT...THESE HIGH CLOUDS SHOULD HAVE LITTLE IMPACT ON THE TEMP
FORECAST. WILL MAKE A FINAL DECISION BASED ON THE AFTERNOON FORECAST
PACKAGE NUMBERS...HOWEVER THE COMBINATION OF LOW TEMPERATURES AND AT
LEAST SOME WIND STAYING UP OVERNIGHT MAY REQUIRE THE ISSUANCE OF A
WIND CHILL ADVISORY FOR JUST ABOUT ALL OF THE FORECAST AREA. THE
ADVISORY CRITERIA ARE MOST LIKELY TO BE MET AFTER MIDNIGHT INTO THE
FIRST 1-2 DAYLIGHT HOURS OF SATURDAY. STAY WARM...AND WELCOME TO
OFFICIAL WINTER.

&&

.AVIATION...
STRONG COLD FRONT HAS CLEARED ALL TERMINALS NOW WITH VFR CONDITIONS
AND GUSTY NORTH TO NORTHWESTERLY WINDS EXPECTED FOR THE REMAINDER OF
THE DAY.

&&

.MARINE...
A COLD FRONT EXITED THE FORECAST WATERS EARLY THIS MORNING. ADVISORY
LEVEL CONDITIONS ARE ONGOING ACROSS THE EASTERN GULF OF MEXICO AND
PERIODS OF GALE CONDITIONS REMAIN POSSIBLE THROUGH THE AFTERNOON.
ANY GALE FORCE GUSTS SHOULD END BY EARLY EVENING...HOWEVER ADVISORY
CRITERIA WINDS AND SEAS WILL PERSIST THROUGH LATE TONIGHT OR EARLY
SATURDAY. THE HIGH WILL MOVE ACROSS THE REGION DURING THE WEEKEND
AND ALLOW WINDS AND SEAS TO SUBSIDE. THE NEXT COLD FRONT IS
ANTICIPATED DURING EARLY TO MID NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  62  40  62  42 /   0   0   0   0
FMY  66  40  65  42 /   0   0   0   0
GIF  62  36  61  41 /   0   0   0   0
SRQ  64  41  62  43 /   0   0   0   0
BKV  61  29  60  31 /   0   0   0   0
SPG  62  49  61  48 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     MORNING FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.

     LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR CITRUS-
     HERNANDO-LEVY-PASCO-SUMTER.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR CHARLOTTE-CITRUS-
     DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
     CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
     LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     HIGH SURF ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10
     AM EST SATURDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60
     NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

     GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 NM.

&&

UPDATE/MARINE...MROCZKA
AVIATION...JILLSON
Hazardous weather outlook, Dec 21, 5:10 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EST FRI DEC 21 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-212215-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
510 AM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
CREATE ROUGH CONDITIONS ON AREA LAKES TODAY. A LAKE WIND ADVISORY
IS IN EFFECT.

...COLD IMPACT...
FREEZE WATCH TONIGHT FOR THE NATURE COAST FROM PASCO COUNTY NORTH.
TEMPERATURES WILL DROP BELOW FREEZING AFTER 3 TO 5 AM TONIGHT WITH
LOWS 26 TO 29 FROM LEVY COUNTY SOUTH TO HERNANDO COUNTY...AND
AROUND 30 DEGREES IN PASCO COUNTY. PETS AND COLD SENSITIVE PLANTS
SHOULD BE BROUGHT INDOORS TONIGHT.

...WIND AND SEA IMPACT...
STRONG GUSTY NORTHWEST WINDS WILL CREATE GALE FORCE WINDS OVER THE
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FROM 20 TO 60
NM OFFSHORE TODAY. SMALL CRAFT ADVISORY CONDITIONS WILL EXIST
ELSEWHERE. HAZARDOUS SEAS WILL EXIST THROUGH THE DAY WITH SEAS 5
TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM FROM THE COAST.

...FIRE WEATHER IMPACT...
MUCH DRIER AIR COMBINED WITH GUSTY NORTHWEST WINDS WILL CREATE RED
FLAG CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 7:53 PM ESTSpecial Marine WarningTBW2 hr
Dec 20, 9:37 PM ESTSpecial Weather StatementTBWHernando, Hillsborough, Pasco, Pinellas53 min
Dec 20, 9:41 PM ESTSpecial Marine WarningTBW2 hr
Dec 20, 10:32 PM ESTSpecial Weather StatementTBWHillsborough, Manatee58 min
Dec 20, 11:06 PM ESTSpecial Weather StatementTBWPolk54 min
Dec 20, 11:10 PM ESTSpecial Weather StatementTBWManatee, Sarasota65 min
Dec 20, 11:41 PM ESTSpecial Marine WarningTBW94 min
Dec 20, 11:59 PM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Polk, Sarasota91 min
Dec 21, 5:29 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter8 hr
Dec 21, 5:38 AM ESTFreeze WatchTBWSumter33 hr
Dec 21, 5:38 AM ESTFreeze WarningTBWSumter27 hr
Dec 21, 5:38 AM ESTLake Wind AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter13 hr
Dec 21, 5:46 AM ESTHigh Surf AdvisoryTBWPinellas25 hr

Nearby

Wind Chill Advisories in Florida, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.